ArticleThe American journal of case reports2026
Intramural Esophageal Hematoma as a Complication of Percutaneous Coronary Intervention: A Case Report.
Article in The American journal of case reports, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
BACKGROUND Intramural esophageal hematoma (IEH) is a rare disease characterized by clinical manifestations such as chest pain, hematemesis, dysphagia, or odynophagia. Patients who have undergone coronary stent implantation often have several high-risk factors that can predispose them to IEH. Therefore, special attention should be paid to the etiology of chest pain after percutaneous coronary intervention (PCI). CASE REPORT We report the case of a 67-year-old man who presented with acute chest pain after PCI. He had stents implanted in the left circumflex artery and the right coronary artery in 2019, followed by another stent placed in the right coronary artery in 2022. He was readmitted due to chest pain and underwent coronary angiography, during which a stent was placed in the left anterior descending artery. He developed chest pain within 24 hours after PCI, which was subsequently accompanied by nausea, vomiting, diaphoresis, and hiccups. An electrocardiogram showed no dynamic changes, and cardiac injury biomarkers were negative. Chest computed tomography (CT) was later performed, raising suspicion of intramural esophageal hematoma, which was ultimately confirmed by gastroscopy. The patient recovered and was discharged after pharmacological treatment. CONCLUSIONS Post-PCI chest pain can indicate complications such as coronary artery occlusion or pericardial effusion. This case demonstrates that IEH can also occur after PCI. As patients receiving stents require antithrombotic therapy, their risk is elevated, underscoring the importance of early diagnosis and management.
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.